Alert archive / California / Wind Advisories in 2022

Wind Advisory 23, NWS San Diego, CA

March 12, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 12, 2022, 12:38 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 13, 2022, 11:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 12:38 PM PST (20:38 UTC)
In effect from
Mar 13, 2022, 11:00 AM PDT
Expired
Mar 14, 2022, 1:00 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4181 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS76 KSGX 122038
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1238 PM PST Sat Mar 12 2022

CAZ055-060-130445-
/O.NEW.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
1238 PM PST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 11 AM to 9 PM Sunday.

* IMPACTS...Difficult driving conditions, especially for high
  profile vehicles. Blowing dust and sand reducing visibility at
  times. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-130445-
/O.NEW.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
1238 PM PST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 1 AM MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest
  on I-10 through the San Gorgonio Pass into the northern 
  Coachella Valley.

* WHERE...Riverside County Mountains, San Diego County Mountains,
  Coachella Valley, San Diego County Deserts and San Gorgonio Pass
  Near Banning. 

* WHEN...From 11 AM Sunday to 1 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand reducing visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

Moede
5 follow-up statements
364 
WWUS76 KSGX 130541
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
941 PM PST Sat Mar 12 2022

CAZ055-060-131400-
/O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
941 PM PST Sat Mar 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...From 11 AM to 9 PM PDT Sunday.

* IMPACTS...Difficult driving conditions, especially for high
  profile vehicles. Blowing dust and sand reducing visibility at
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-131400-
/O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
941 PM PST Sat Mar 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM PDT
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected, 
  strongest on I-10 through the San Gorgonio Pass into the 
  northern Coachella Valley. 

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...From 11 AM Sunday to 1 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and sand reducing visibility at times. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb
For more information from the National Weather Service visit
http://weather.gov/sandiego
982 
WWUS76 KSGX 131215
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
515 AM PDT Sun Mar 13 2022

CAZ055-060-132100-
/O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
515 AM PDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains. Strongest near the desert slopes.

* WHEN...From 11 AM to 9 PM PDT Sunday.

* IMPACTS...Difficult driving conditions, especially for high 
  profile vehicles. Blowing dust and sand reducing visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-132100-
/O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
515 AM PDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
1 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected, 
  strongest on I-10 through the San Gorgonio Pass into the 
  northern Coachella Valley.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...From 11 AM Sunday to 1 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and sand reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
549 
WWUS76 KSGX 132009
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
109 PM PDT Sun Mar 13 2022

CAZ055-060-140400-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
109 PM PDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph.

* WHERE...Apple and Lucerne Valleys and San Bernardino County
  Mountains. 

* IMPACTS...Blowing dust and sand reducing visibility at times.
  Difficult driving conditions, especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-140415-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
109 PM PDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest 
  on I-10 through the San Gorgonio Pass into the northern 
  Coachella Valley.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* IMPACTS...Blowing dust and sand reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
119 
WWUS76 KSGX 140401
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
901 PM PDT Sun Mar 13 2022

CAZ055-060-140515-
/O.EXP.KSGX.WI.Y.0023.000000T0000Z-220314T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
901 PM PDT Sun Mar 13 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The gusty west winds will gradually diminish late this evening.

$$

CAZ056-058-061-062-065-140800-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
901 PM PDT Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest 
  on I-10 through the San Gorgonio Pass into the northern 
  Coachella Valley.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Through 1 AM Monday. Winds will gradually diminish after
  midnight.

* IMPACTS...Blowing dust and sand locally reducing visibility at 
  times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell
917 
WWUS76 KSGX 140757
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1257 AM PDT Mon Mar 14 2022

CAZ056-058-061-062-065-140900-
/O.EXP.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
1257 AM PDT Mon Mar 14 2022

...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING...

Winds are expected to remain below Advisory criteria through this
morning.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 9:40 AM PST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 12, 9:40 AM PST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 AM PST Sat Mar 12 2022

.SYNOPSIS...
Sunny and mild today with light winds and high pressure aloft over
the Southwest. Sunday will be cooler west of the mountains as
onshore flow increases and the marine layer deepens. Strong west
winds will impact the mountains and deserts Sunday afternoon. Monday
will be warmer with lighter winds with high pressure aloft. Tuesday
through Friday will be dry with mild days and cool nights.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The day dawned clear with temperatures west of the mountains ranging
from the upper 20s in the lowest valleys where the coldest air
settles, to the mid 50s in the higher terrain. San Pasqual Valley
(el 255 ft) bottomed out at 29 degrees, but just a few miles away at
Highland Valley West (el 1,139 ft) the low was 55. One of the
coldest spots in SoCal was Big Bear Airport with a low of 21.

This afternoon will be sunny and mild with weak ridging aloft.
Onshore pressure gradients strengthen tonight and Sunday as a trough
treks inland across central California. This will bring cooler
weather west of the mountains, and also bring low clouds and fog
back to the coastal waters and the coastal zones.

While it will be a little cooler west of the mountains Sunday,
mountain highs will be about the same as today, and the Lower
Deserts will be about five degrees warmer. Precipiation with this
trough will remain well to our north, and its biggest impact in our
area will be the strong west winds in the mountains and deserts
Sunday.

The trough passes Sunday night and winds turn back offshore Monday
which will be a warmer day in all areas, most notable west of the
mountains where downslope compressional flow will contribute to the
warming.

On Tuesday another Pacific trough moves inland across the West that
will once again increase onshore flow Tuesday night and Wednesday
for coastal cooling and marine layer clouds near the coast. Dry
northwest flow aloft will bring dry, mild weather Thursday and
Friday.

Our next best chance for precipitation will be Saturday night and
Sunday when the model ensembles suggest a trough deep enough for a
meaningful chance for showers.

&&

.AVIATION...
121700Z...Clear skies with unrestricted vis will prevail through
this evening. At the coast, patchy low clouds and fog are possible
12Z-18Z Sunday, possibly reaching KSAN and KCRQ, but confidence
remains rather low, especially with development of an cigs, cloud
base height and visibility. Local vis could be below 3 miles in
BR/FG, with local BKN cloud bases likely at/below 700 feet MSL.

&&

.MARINE...
Breezy northwest wind gusts of 20 to 25 knots are expected at times
this evening through Sunday evening, mainly in the outer waters near
San Clemente Island. Otherwise, no hazardous marine conditions are
expected through next Wednesday.

&&

.SKYWARN...
Skywarn activation will not be needed this weekend.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.